MAUDE Adverse Event Report: COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number G53179
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: operating room secretary.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that there was a hole in the balloon of a ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley.It was also reported that the device was not received defective, but was rather damaged during use due to "operator error".As a result, a shiley was attempted to be used to "replace the defective part" but was found to not be compatible.Ultimately, a second kit was opened and a new balloon was used to successfully complete the procedure.The device did make patient contact and no additional procedures were required as a result of this event.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation - evaluation: it was reported to cook that the balloon within a ciaglia blue rhino percutaneous tracheostomy introducer tray with shiley, c-ptisy-100-hc-g-perc8 from lot # 13152833, had a hole in it.This incident was reported by deborah heart & lung center, in the united states, on 02sep2020.The device was removed, and another was placed to successfully complete the procedure.No adverse effects were reported.A review of the complaint history, device history record (dhr), instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.It should be noted that the shiley 6 perc/8 perc tracheostomy tube components of these devices are supplied to cook via an external distributer.A review of the design history file (dhf) showed that this device is both safe and effective for its intended use.A review of the dhr for the reported complaint device lot (13152833) revealed no recorded non-conformances.A database search found no other events associated with the reported device lot.At this time, cook has concluded that the device was manufactured to specification and that no nonconforming products from this lot exists either in house or in the field.Cook also reviewed the product labeling.The product¿s instructions for use [ifu], ¿ciaglia blue rhino g2 advanced percutaneous tracheostomy introducer¿ [c_t_ptisg_rev4], provides the following information to the user related to the reported failure mode: patient preparation: "following the tracheostomy tube manufacturer's instructions, test the balloon cuff and inflation system." instructions for use: "connect the tracheostomy tube to the ventilator, inflate the balloon cuff, and remove the endotracheal tube.Note: prior to complete removal of the endotracheal tube, test for adequate ventilation through tracheostomy tube.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no product returned, and the results of the investigation, a definitive root cause for this event has been traced to unintended user error.The customer stated that the failure was due to an operator error, but no further clarification was received.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CIAGLIA BLUE RHINO PERCUTANEOUS TRACHEOSTOMY INTRODUCER TRAY WITH SHILEY
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10541196
Report Number1820334-2020-01697
Device Sequence Number11503665
Product Code JOH
UDI-Device Identifier00827002531796
UDI-Public(01)00827002531796(17)210601(10)13152833
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133597
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/01/2021
Device Model NumberG53179
Device Catalogue NumberC-PTISY-100-HC-G-PERC8
Device Lot Number13152833
Initial Date Received by Manufacturer 09/02/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1